MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH, FOR 27040 SD/SL

KARL STORZ SE & CO. KG INNER SHEATH, FOR 27040 SD/SL
Model Number 27040XA
Medical Device Problem Codes Dent in Material (2526); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the clinic they had a sheath, reference 27404xa, and the ceramic bakelite was detached during surgery.They had to find an extractor and remove it.They were able to do so successfully without the patient being damaged.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Correction in section h6 codes.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Based on the batch data, it was determined that the product was manufactured in may 2010 and had therefore been in use for around 16 years at the time of the incident.The visual inspection revealed several abnormalities, which taken together indicate age- and use-related weakening of the product structure.In particular, the combination of many years of mechanical stress, material fatigue, and repeated reprocessing and sterilization cycles appears to have gradually compromised the structural integrity of the adhesive bond between the ceramic part and the shaft.These influences may have led to the formation of microcracks or gaps at the joint, causing the adhesion to weaken progressively over time.In addition, we would like to call your attention to a warning in the corresponding instructions for use (document#: (b)(4), version v3.0_03/2019) on page 7.It describes that sheath with ceramic tips must be handled carefully.The sheaths must be checked for cracks or other damage each time they are used.Damaged sheath must never be used, since malfunctions could occur which could lead to patient injury.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
INNER SHEATH, FOR 27040 SD/SL
Common Device Name
INNER SHEATH, FOR 27040 SD/SL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22666759
Report Number9610617-2025-01316
Device Sequence Number12669046
Product Code HIH
UDI-Device Identifier04048551076521
UDI-Public04048551076521
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040XA
Device Catalogue Number27040XA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer09/01/2025
03/16/2026
03/18/2026
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date09/26/2025
03/19/2026
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown